Alert archive / California / High Wind Watches in 2012

High Wind Watch 5, NWS Reno, NV

November 27, 20125 counties in California; 4 counties in Nevada

NWS Reno, NV issued this high wind watch at Nov 27, 2012, 2:30 PM PST for 5 counties in California; 4 counties in Nevada. It took effect at Nov 29, 2012, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2012, 2:30 PM PST (22:30 UTC)
In effect from
Nov 29, 2012, 10:00 PM PST
Expired
Nov 28, 2012, 2:33 PM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 82 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS75 KREV 272230
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
230 PM PST TUE NOV 27 2012

CAZ072-NVZ002-281200-
/O.NEW.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
/O.NEW.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
230 PM PST TUE NOV 27 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY
FOR LAKE TAHOE...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
PST WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH
WIND WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* TIMING: WINDS WILL INCREASE WEDNESDAY AHEAD OF A QUICK MOVING
  STORM, AND THEN AGAIN THURSDAY NIGHT AND FRIDAY AHEAD OF A
  STRONGER STORM SYSTEM.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH ON
  WEDNESDAY. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH
  THURSDAY NIGHT AND FRIDAY. RIDGE GUSTS TO 110 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET ON WEDNESDAY WITH THE HIGHEST WAVES
  FROM MID LAKE WATERS TO THE NORTH AND EAST SHORES FROM STATELINE
  POINT TO ZEPHYR COVE. HIGHER WAVES ARE LIKELY DURING THE STRONG
  WINDS THURSDAY NIGHT AND FRIDAY.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS IN
  HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG WINDS THURSDAY NIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-281200-
/O.NEW.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
230 PM PST TUE NOV 27 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
PST WEDNESDAY. 

* WINDS: SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES FROM MID LAKE TO
  THE NORTH SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-281200-
/O.NEW.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
230 PM PST TUE NOV 27 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* TIMING: WINDS WILL INCREASE THURSDAY AHEAD OF A STRONG STORM
  SYSTEM...WITH THE HIGHEST WINDS LIKELY THURSDAY NIGHT AND FRIDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS ABOVE 60
  MPH. WIND PRONE AREAS IN THE FOOTHILLS AND DOWNWIND OF CANYON
  OPENINGS WILL LIKELY SEE WIND GUSTS ABOVE 75 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY. THIS WIND EVENT WILL IMPACT HIGHWAYS 395, 580, AND
  80. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS WIND
  EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
824 
WWUS75 KREV 281147
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
347 AM PST WED NOV 28 2012

CAZ072-NVZ002-290000-
/O.CON.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
/O.CON.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
347 AM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR LAKE TAHOE...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 7 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS
IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A QUICK MOVING
  STORM...AND THEN AGAIN THURSDAY NIGHT AND FRIDAY AHEAD OF A
  STRONGER STORM SYSTEM.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH TODAY.
  SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
  THURSDAY NIGHT AND FRIDAY. RIDGE GUSTS TO 110 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET TODAY WITH THE HIGHEST WAVES 
  FROM MID LAKE WATERS TO THE NORTH AND EAST SHORES FROM 
  STATELINE POINT TO ZEPHYR COVE. HIGHER WAVES ARE LIKELY 
  DURING THE STRONG WINDS THURSDAY NIGHT AND FRIDAY. 

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD 
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS 
  IN HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING 
  CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-290000-
/O.CON.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
347 AM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 7 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES FROM MID LAKE TO 
  THE NORTH SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-NVZ003-290000-
/O.CON.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
347 AM PST WED NOV 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. 

* TIMING: WINDS WILL INCREASE THURSDAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE HIGHEST WINDS LIKELY THURSDAY NIGHT AND 
  FRIDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS ABOVE
  65 MPH. WIND PRONE AREAS IN THE FOOTHILLS AND DOWNWIND OF 
  CANYON OPENINGS WILL LIKELY SEE WIND GUSTS ABOVE 75 MPH. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY. THIS WIND EVENT WILL IMPACT HIGHWAYS 395...580...AND
  80. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS WIND
  EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

&&

$$


HTTP://WEATHER.GOV/RENO
704 
WWUS75 KREV 281649
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
849 AM PST WED NOV 28 2012

NVZ003-290100-
/O.NEW.KREV.WI.Y.0019.121128T1800Z-121129T0300Z/
/O.CON.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
849 AM PST WED NOV 28 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A HIGH WIND WATCH
REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. 

* TIMING: WINDS WILL INCREASE TODAY WITH AHEAD OF A QUICK MOVING
  STORM SYSTEM. WINDS WILL DECREASE TONIGHT BEFORE RETURNING ON
  THURSDAY. WINDS WILL INCREASE AHEAD OF A STRONG STORM SYSTEM ON
  THURSDAY...WITH THE HIGHEST WINDS LIKELY THURSDAY NIGHT AND
  FRIDAY.

* WINDS TODAY: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. WIND
  PRONE AREAS IN THE FOOTHILLS GUSTS UP TO 60 MPH ARE POSSIBLE. 

* WINDS THURSDAY NIGHT AND FRIDAY: SOUTH TO SOUTHWEST WINDS 20 TO
  35 MPH WITH GUSTS ABOVE 65 MPH. WIND PRONE AREAS IN THE
  FOOTHILLS AND DOWNWIND OF CANYON OPENINGS WILL LIKELY SEE WIND
  GUSTS ABOVE 75 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS TODAY AND AGAIN
  ON THURSDAY NIGHT AND FRIDAY. THIS WIND EVENT WILL IMPACT
  HIGHWAYS 395...580...AND 80. LOOSE OUTDOOR OBJECTS SHOULD BE
  SECURED BEFORE THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-290100-
/O.CON.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
/O.CON.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
849 AM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 7 PM
PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM
THURSDAY EVENING THROUGH FRIDAY EVENING. 

* TIMING: WINDS WILL INCREASE TODAY AHEAD OF A QUICK MOVING 
  STORM...AND THEN AGAIN THURSDAY NIGHT AND FRIDAY AHEAD OF A 
  STRONGER STORM SYSTEM.

* WINDS TODAY: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH TODAY. 
  
* WINDS THURSDAY NIGHT AND FRIDAY: SOUTHWEST WINDS 20 TO 35 MPH
  WITH GUSTS TO 60 MPH ARE POSSIBLE. RIDGE GUSTS TO 110 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET TODAY WITH THE HIGHEST WAVES FROM 
  MID LAKE WATERS TO THE NORTH AND EAST SHORES FROM STATELINE 
  POINT TO ZEPHYR COVE. HIGHER WAVES ARE LIKELY DURING THE 
  STRONG WINDS THURSDAY NIGHT AND FRIDAY.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD 
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS 
  IN HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING 
  CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-290100-
/O.CON.KREV.LW.Y.0071.121128T1800Z-121129T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
849 AM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES FROM MID LAKE TO 
  THE NORTH SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-290100-
/O.CON.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
849 AM PST WED NOV 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. 

* TIMING: WINDS WILL INCREASE THURSDAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE HIGHEST WINDS LIKELY THURSDAY NIGHT AND 
  FRIDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS ABOVE 
  65 MPH. WIND PRONE AREAS IN THE FOOTHILLS AND DOWNWIND OF 
  CANYON OPENINGS WILL LIKELY SEE WIND GUSTS ABOVE 75 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY. THIS WIND EVENT WILL IMPACT HIGHWAYS 395...580...AND
  80. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS WIND
  EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

&&

$$

HTTP://WEATHER.GOV/RENO
418 
WWUS75 KREV 282233
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
233 PM PST WED NOV 28 2012

...STRONG WINDS EXPECTED FOR PORTIONS OF WESTERN NEVADA AND
EASTERN CALIFORNIA THURSDAY NIGHT AND FRIDAY...

.STRONG LOW PRESSURE WILL MOVE THROUGH EASTERN CALIFORNIA AND
WESTERN NEVADA ON FRIDAY. THIS WILL BRING A PERIOD OF STRONG GUSTY
WINDS TO NORTHEAST CALIFORNIA AND WESTERN NEVADA THURSDAY NIGHT
AND FRIDAY...WITH THE STRONGEST WINDS EXPECTED NEAR THE HIGHWAY
395 CORRIDOR FROM EXTREME SOUTHEASTERN LASSEN COUNTY SOUTH THROUGH
MONO COUNTY. 

NVZ003-290645-
/O.UPG.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
/O.NEW.KREV.HW.W.0007.121130T0600Z-121201T0000Z/
/O.CON.KREV.WI.Y.0019.000000T0000Z-121129T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
233 PM PST WED NOV 28 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 


* TIMING: GUSTY WINDS THROUGH THIS EVENING WILL DECREASE BEFORE
  RETURNING ON THURSDAY AHEAD OF A STRONG STORM SYSTEM...WITH THE
  HIGHEST WINDS THURSDAY NIGHT AND FRIDAY.

* WINDS TODAY: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH.

* WINDS THURSDAY NIGHT AND FRIDAY: SOUTH TO SOUTHWEST WINDS 20 TO
  35 MPH WITH GUSTS TO 65 MPH. WIND PRONE AREAS IN THE FOOTHILLS
  WILL SEE WIND GUSTS UP TO 75 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY. THIS WIND EVENT WILL IMPACT HIGHWAY 395...580...AND
  80...WITH ROAD RESTRICTIONS LIKELY FOR HIGH PROFILE VEHICLES ON
  HIGHWAYS 395 AND 580 SOUTH OF RENO. LOOSE OUTDOOR OBJECTS SHOULD
  BE SECURED BEFORE THURSDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION
AND REMAIN ALERT FOR SUDDEN GUSTS AND BE PREPARED FOR TRAVEL
RESTRICTIONS NEAR WASHOE VALLEY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO
OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-290645-
/O.UPG.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
/O.NEW.KREV.HW.W.0007.121130T0600Z-121201T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
233 PM PST WED NOV 28 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: WINDS WILL INCREASE THURSDAY AHEAD OF A STRONG STORM 
  SYSTEM...WITH THE HIGHEST WINDS LIKELY THURSDAY NIGHT AND 
  FRIDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65
  MPH. WIND PRONE AREAS AND AREAS DOWNWIND OF CANYONS WILL LIKELY
  SEE WIND GUSTS UP TO 75 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED BEFORE THIS
  WIND EVENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ072-NVZ002-290645-
/O.UPG.KREV.HW.A.0005.121130T0600Z-121201T0600Z/
/O.NEW.KREV.WI.Y.0020.121130T0600Z-121201T0000Z/
/O.CON.KREV.LW.Y.0071.000000T0000Z-121129T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
233 PM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...
...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY FOR
LAKE TAHOE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 


* TIMING: GUSTY WINDS TODAY WILL INCREASE AGAIN THURSDAY NIGHT
  AND FRIDAY AHEAD OF A STRONGER STORM SYSTEM.

* WINDS TODAY ON LAKE TAHOE: SOUTHWEST WINDS 15 TO 25 MPH WITH
  GUSTS TO 45 MPH THIS EVENING.

* WINDS THURSDAY NIGHT AND FRIDAY: SOUTHWEST WINDS 20 TO 35 MPH
  WITH GUSTS UP TO 55 MPH. RIDGE GUSTS TO 100 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET TODAY...WITH THE HIGHEST WAVES FROM
  MID LAKE TO THE NORTH AND EAST SHORES FROM STATELINE POINT TO
  ZEPHYR COVE. HIGHER WAVES ARE LIKELY DURING THE STRONG WINDS
  THURSDAY NIGHT AND FRIDAY.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
  REMAIN OFF LAKE WATERS DURING THESE STRONG WINDS. MOTORISTS IN
  HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING CONDITIONS
  DUE TO STRONG WINDS THURSDAY NIGHT AND FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-290645-
/O.NEW.KREV.WI.Y.0020.121130T1200Z-121201T0300Z/
/O.CON.KREV.LW.Y.0071.000000T0000Z-121129T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
233 PM PST WED NOV 28 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. A LAKE WIND
ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS THIS EVENING ON PYRAMID LAKE: SOUTH TO SOUTHEAST 15 TO 25
  MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS THIS EVENING ON PYRAMID LAKE: 2 TO 3 FEET...WITH
  HIGHEST WAVES FROM MID LAKE TO THE NORTH SHORE.

* WINDS FRIDAY: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
  REMAIN OFF LAKE WATERS DURING PERIODS OF GUSTY WINDS. MOTORISTS
  IN HIGH PROFILE VEHICLES MAY ENCOUNTER HAZARDOUS DRIVING
  CONDITIONS DUE TO GUSTY WINDS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ070-071-NVZ005-290645-
/O.NEW.KREV.WI.Y.0020.121130T0300Z-121201T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
233 PM PST WED NOV 28 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY. 


* TIMING: GUSTY WINDS ON THURSDAY WILL INCREASE FURTHER THURSDAY
  EVENING AND CONTINUE ON FRIDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH THURSDAY NIGHT
  AND FRIDAY. WINDS MAY GUST TO 65 MPH ALONG HIGHWAY 395 SOUTH OF
  SUSANVILLE.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS THURSDAY NIGHT
  AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ001-290645-
/O.NEW.KREV.WI.Y.0020.121130T1200Z-121201T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
233 PM PST WED NOV 28 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST FRIDAY. 


* TIMING: GUSTY SOUTH WINDS THURSDAY NIGHT WILL INCREASE FURTHER
  ON FRIDAY. 

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 55 MPH. WINDS MAY GUST
  UP TO 65 MPH FOR HIGHWAYS 338 AND 359 NEAR SWEETWATER AND
  ANCHORITE SUMMITS.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES MAY ENCOUNTER
  HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 27, 1:58 PM PST, 32 minutes earlier.

Area forecast discussion, Nov 27, 1:58 PM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
158 PM PST TUE NOV 27 2012

THREE THINGS TO KNOW UPFRONT...

* FORECAST CONFIDENCE IN THE OVERALL PATTERN IS HIGH.
* THREAT OF STRONG WINDS FOR RENO/TAHOE INCREASING THURS NIGHT
  AND FRIDAY.
* HIGH SNOW LEVEL STORMS FRIDAY THROUGH SUNDAY SHOULD MINIMIZE
  TRAVEL IMPACTS OVER SIERRA BUT HEAVY RAIN COULD CREATE RISES IN
  LOWER ELEVATION STREAMS.

.SHORT TERM...

NO MAJOR CHANGES TO THE FORECAST TODAY, THOUGH CONFIDENCE IS
INCREASING IN PERIODS OF HEAVY PRECIP FOR THE SIERRA AND HIGH
WINDS IN THE LEE WEDNESDAY-FRIDAY. WE'LL BE ISSUING A HIGH WIND
WATCH FOR TAHOE, RENO, MONO ZONES THURS NIGHT AND FRIDAY, BUT NO
SNOW ADVISORIES/WATCHES FOR THE SIERRA SINCE SNOW LEVELS ARE
LIKELY TO BE TOO HIGH FOR MAJOR IMPACTS.

FIRST STORM IS ON TRACK TO SWING THROUGH TOMORROW WITH A PERIOD
OF HVY PRECIP IN THE SIERRA. NEGATIVE TILT TROF AND THIN MOISTURE
RIBBON SUGGEST A QUICK HIT WITH ONLY A FEW INCHES OF WET SNOW
ABOVE 6500 FT. MSLP GRADIENT AND INCREASING FLOW ALOFT WILL RESULT
IN GUSTY WINDS AREA WIDE AS WELL. LAKE WIND ADVISORIES WILL BE
POSTED.

BRIEF LULL IN SYSTEMS THURSDAY BUT IT WON'T BE MUCH OF A BREAK WX
WISE WITH WINDS INCREASING DURING THE DAY. MORE SUBSTANTIAL WIND
THREAT FOR TAHOE AND LEE SIDE LOOKS TO BE THURS NIGHT AND FRIDAY,
WITH 700MB FLOW NEAR 60 KTS, PRECIP BANKING UP WEST SIDE OF PLUMAS
COUNTY, AND DECENT MTN WAVE/DOWNSLOPE SIGNATURES SHOWING UP EVEN
IN GFS. SREF PLUME DIAGRAMS ALSO INDICATE PERIOD OF HIGH WINDS IN
LEE, SO WE'VE GONE AHEAD WITH A WATCH. THIS HAS THE POTENTIAL OF
BEING A RATHER STRONG WIND EVENT LATE THURS NIGHT INTO
FRIDAY...DEFINITELY WORTH KEEPING AN EYE ON.

GOOD ATMOSPHERIC RIVER SETUP WITH THIS SECOND STORM FRIDAY INTO
EARLY SATURDAY WILL RAISE SNOW LEVELS RESULTING IN MAINLY RAIN FOR
AREAS BELOW 7500 FT. POTENTIALLY 2-4" LIQUID FOR CREST AREAS NORTH
OF TAHOE; AMOUNTS DROPPING OFF RAPIDLY TO THE SOUTH. WE'VE ISSUED
A HYDRO OUTLOOK TO ADDRESS POTENTIAL RISES IN STREAMS AND RIVERS
DUE TO THIS HEAVY RAIN. SPILLOVER CHANCES INTO WESTERN NV ARE ONLY
MODEST WITH SHADOWING SIGNALS SHOWING UP IN GFS/EC DATA BUT WE'VE
KEPT HIGH CHANCE POPS FOR RENO/CARSON AREA DUE TO UNCERTAINTY.
SNOW AMOUNTS IN SIERRA COULD BE UP TO A FOOT, BUT IT WOULD BE
ABOVE 8000-8500 FT FOR THE MOST PART, WITH ONLY LOCALIZED IMPACTS
TO TRAVEL.

CS

.LONG TERM...SATURDAY THROUGH MONDAY...

POTENTIAL CONTINUES TO INCREASE FOR A SIGNIFICANT RAINFALL EVENT
IN THE SIERRA...NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA WITH
SNOW LEVELS RISING ABOVE 8000 FEET SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. THE LARGE SCALE PATTERN REMAINS UNCHANGED, WITH A
DEEP AND WARM SUBTROPICAL PLUME (ATMOSPHERIC RIVER) PUSHING INTO
NORTHERN CALIFORNIA SATURDAY NIGHT, WITH A FRONT PASSING THROUGH
THE SIERRA AND WESTERN NEVADA SUNDAY.

THE MAIN FORECAST ISSUES ARE SNOW LEVELS AND RAINFALL AMOUNTS,
WHICH WILL DICTATE RUNOFF AT HIGH ELEVATIONS, AND FACTOR INTO THE
URBAN AND SMALL STREAM FLOOD POTENTIAL. LATEST MODELS RUNS ARE IN
GOOD AGREEMENT IN SNOW LEVELS RISING WELL ABOVE 8000 FEET. A FEW
MODEL RUNS HAVE SHOWN SNOW LEVELS FOR THE TAHOE BASIN AND MONO
COUNTY, MAY RISE TO 11,000 FEET PRIOR TO THE FRONTAL PASSAGE AND
DURING THE PERIOD OF HEAVIEST PRECIPITATION SATURDAY NIGHT AND
EARLY SUNDAY.

WE DO WANT TO EMPHASIZE MAIN-STEM RIVER FLOODING (TRUCKEE,
WALKER, CARSON AND SUSAN RIVERS) IS UNLIKELY AT THIS TIME DUE TO
AMPLE RESERVOIR STORAGE RELATIVELY DRY SOIL CONDITIONS. HOWEVER
THOSE LIVING NEAR RIVERS, CREEKS AND STREAMS WILL WANT TO REMAIN
AWARE OF THE FORECASTS THROUGH THE WEEKEND AS RIVER LEVELS WILL BE
ON THE RISE.

RAIN WILL INTENSIFY THE NORTHERN SIERRA SATURDAY, WITH LIGHT RAIN
PUSHING ACROSS INTO WESTERN NEVADA. THE PERIOD OF HIGHEST SNOW
LEVELS AND HEAVIEST RAIN IS FOCUSED FROM SATURDAY NIGHT INTO
SUNDAY AFTERNOON AS THE FRONT MOVES THROUGH THE SIERRA AND WESTERN
NEVADA. POTENTIAL IS THERE FOR 6 OR MORE INCHES OF RAIN FROM
WESTERN LASSEN COUNTY SOUTHWARD TO ALONG THE SIERRA CREST FROM THE
TAHOE BASIN TO MONO COUNTY. FARTHER EAST, 2-4 INCHES ARE POSSIBLE
IN THE TAHOE BASIN TO THE FOOTHILLS JUST WEST OF HIGHWAY 395, WITH
UP TO AN INCH ON THE WESTERN NEVADA VALLEY FLOORS. THERE ARE A FEW
FACTORS WHICH COULD PRODUCE MORE RAINFALL, ESPECIALLY IF THE FRONT
MOVES THROUGH THE REGION SLOWLY AND WARM RAIN PROCESSES INCREASE
PRECIPITATION EFFICIENCY AS THE FRONT INTERACTS WITH ATMOSPHERIC
RIVER.

ONCE THE FRONT PASSES SNOW LEVELS SHOULD DROP TO NEAR 5000 FEET
WELL NORTH OF I-80, NEAR 6000 FEET FOR RENO-TAHOE AND NEAR 7000
FEET SOUTH OF HIGHWAY 50. HOWEVER THE EVENT WILL BE ENDING AS THE
SNOW LEVELS DROPS, SO SIGNIFICANT SNOW ACCUMULATIONS MAY NOT OCCUR
WITH THIS EVENT.

HIGH PRESSURE IS FORECAST TO BUILD OVER THE SIERRA AND WESTERN
NEVADA MONDAY AND TUESDAY, WITH WARM AND DRY CONDITIONS. MODELS DO
HINT AT A SECOND WARM MOISTURE PLUME REACHING THE WEST COAST FOR
THE MIDDLE OF NEXT WEEK. BRONG

&&

.AVIATION...

HIGH PRESSURE WILL BRING VFR CONDITIONS, LIGHT WINDS AND A HIGH
CLOUDS THROUGH TONIGHT. A FAST MOVING SYSTEM WILL BRING PERIOD OF
(ROUGHLY 6 HOURS) MODERATE TO HEAVY RAIN/SNOW IN THE TAHOE BASIN
AND NORTHEAST CALIFORNIA AFTER 18Z WEDNESDAY. ACROSS WESTERN
NEVADA RAIN AND GUSTY WINDS ARE POSSIBLE WEDNESDAY AFTERNOON.
CONDITIONS SHOULD FALL TO MVFR IN RAIN FOR THE TAHOE BASIN AND
NORTHERN SIERRA TERMINALS. SNOW IS UNLIKELY TO ACCUMULATE ON
RUNWAYS BELOW 6500 FEET.

MUCH STRONGER WINDS WILL REACH AREAS SOUTH OF PORTOLA TO LOVELOCK
THURSDAY NIGHT AND FRIDAY. SURFACE GUSTS MAY EXCEED 50 KTS,
ESPECIALLY AT MAMMOTH AND PERHAPS RENO-CARSON-MINDEN.  CERTAINLY A
HIGH POTENTIAL FOR MOUNTAIN WAVES, TURBULENT APPROACHES AND LOW
LEVEL WIND SHEAR AT ALL TERMINALS.

A PERIOD OF HEAVY RAIN IS LIKELY IN THE SIERRA AND FAR WESTERN
NEVADA, WITH HIGH FREEZING LEVELS, SATURDAY NIGHT INTO SUNDAY. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 10 AM TO 7 PM PST WEDNESDAY FOR PYRAMID
     LAKE IN NVZ004.

     HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY EVENING
     NVZ002-003.

     LAKE WIND ADVISORY FROM 10 AM TO 7 PM PST WEDNESDAY FOR LAKE
     TAHOE IN NVZ002.

CA...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY EVENING
     CAZ072-073.

     LAKE WIND ADVISORY FROM 10 AM TO 7 PM PST WEDNESDAY FOR LAKE
     TAHOE IN CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:30 PM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer29 hr

Nearby

High Wind Watches in California, 2012High Wind Watches in Nevada, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.